MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Chest Pain (1776); Ischemia (1942); Myocardial Infarction (1969); Respiratory Failure (2484); Thrombosis/Thrombus (4440)
Date of Event 08/09/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the cardiac arrest, thrombus, chest pain, and acute respiratory failure could not be definitively determined based on the information available.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the left anterior descending (lad) arteries.110 pulses were successfully delivered and there was no report of any ivl device malfunction.Cardiac arrest occurred an hour after the index procedure.The patient received cardiopulmonary resuscitation (cpr) and defibrillation.The patient returned to the catheterization lab (cath lab) where the previous stent had thrombosed and required ballooning.After the cardiac arrest, the patient had musculoskeletal chest pain and acute respiratory failure which required 2l nasal cannula.The patient stayed in the hospital for 4 days and subsequently was discharged home with no residual issues.The clinical site has determined a possible relationship between the cardiac arrest and the ivl device.
 
Event or Problem Description
This event was sent to the clinical events committee (cec) for adjudication of the patient's cardiac arrest, revascularization, and stent thrombosis.It was reported that cardiac arrest occurred post index procedure.The cec determined that the cardiac arrest is possibly related to the study device and definitely related to the procedure.Additionally, it was reported that the patient had recurring ischemia post index procedure and the cath revealed thrombus at the stent site requiring repeat intervention (pci).There were objective signs of ischemia at rest (ecg changes) or during the exercise test (or equivalent), presumably related to the target vessel.The cec determined that the stent thrombosis and revascularization are possibly related to the study device and definitely related to the procedure.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the cardiac arrest, thrombus, ischemia, chest pain, and acute respiratory failure could not be definitively determined based on the information available.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was sent to the clinical events committee (cec) for adjudication of the patient's myocardial infarction (mi).The cec determined that the mi was a non q-wave mi attributable to the target vessel.They determined that the mi was possibly related to the study device and definitely related to the procedure.Creatine kinase-mb levels were greater than 5 but less than 10 upper limit of normal (uln).There was no q wave.
 
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.Therefore, a physical examination cannot be performed.The cause of the cardiac arrest, thrombus, ischemia, myocardial infarction, chest pain, and acute respiratory failure could not be definitively determined based on the information available.There was no ivl malfunction reported.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key20218531
Report Number3015053858-2024-00103
Device Sequence Number20769897
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)251031(10)06A231019A
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number06A231019A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/21/2024
01/21/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date12/19/2024
01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/19/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POST-STENT DILATATION CATHETER -UNKNOWN MFGR; POST-STENT DILATATION CATHETER -UNKNOWN MFGR; SYNERGY DRUG ELUTING STENT - BOSTON SCIENTIFIC
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age68 YR
Patient SexFemale